MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/100/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/100/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430452
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 stent system was chosen for treatment of a calcified lesion in a tortuous sfa.After successful deployment of the stent the device was removed from the patients body.Then it was detected that the inner shaft remained on the guide wire and was separated from the system.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that the inner shaft has fractured in three parts and has detached from the luer connector.The three inner shaft fragments are severely damaged, indicating application of excessive forces.The catheter is severely kinked at the transition from handle lever to stabilizer shaft.The position of one of the inner shaft fractures coincides with this kink.Simulations have shown that the inner shaft must have fractured after enduring higher forces which do not occur during normal retraction of the device.The same level of damage of the inner shaft could only be reconstructed by mishandling, i.E.Forcefully pulling the inner shaft out of the device.Review of the production documentation for the product detailed above confirmed that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.The root cause for the complaint event is most likely related to the handling during the procedure.It should be noted that the ifu advises the user to exercise care during handling to reduce the possibility of deploying the stent prematurely, accidental breakage, bending or kinking of the delivery system shaft.

Brand Name
PULSAR-18 T3 5/100/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9838857
Report Number1028232-2020-01306
Device Sequence Number2886103
Product Code NIP
UDI-Device Identifier07640130446502
UDI-Public07640130446502
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number430452
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02194388
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1